Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Mutual existence of product integrals


Author: Jon C. Helton
Journal: Proc. Amer. Math. Soc. 42 (1974), 96-103
MSC: Primary 26A39
DOI: https://doi.org/10.1090/S0002-9939-1974-0349925-0
MathSciNet review: 0349925
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Definitions and integrals are of the subdivision-refinement type, and functions are from $ R \times R$ to R, where R represents the real numbers. Let $ O{M^ \circ }$ be the class of functions G such that $ _x\prod {^y} (1 + G)$ exists for $ a \leqq x < y \leqq b$ and $ \smallint _a^b\vert 1 + G - \prod {(1 + G)\vert = 0} $. Let $ O{P^ \circ }$ be the class of functions G such that $ \vert\prod\nolimits_{q = i}^j {(1 + {G_q})\vert} $ is bounded for refinements $ \{ {x_q}\} _{q = 0}^n$ of a suitable subdivision of [a, b]. If F and G are functions from $ R \times R$ to R such that $ F \in O{P^ \circ }$ on [a, b], $ {\lim _{x,y \to {p^ + }}}F(x,y)$ and $ {\lim _{x,y \to {p^ - }}}F(x,y)$ exist and are zero for $ p \in [a,b]$, each of $ {\lim _{x \to {p^ + }}}F(p,x),{\lim _{x \to {p^ - }}}F(x,p),{\lim _{x \to {p^ + }}}G(p,x)$ and $ {\lim _{x \to {p^ - }}}G(x,p)$ exist for $ p \in [a,b]$, and G has bounded variation on [a, b], then any two of the following statements imply the other: (1) $ F + G \in O{M^ \circ }$ on [a, b], (2) $ F \in O{M^ \circ }$ on [a, b], and (3) $ G \in O{M^\circ }$ on [a, b].


References [Enhancements On Off] (What's this?)

  • [1] W. D. L. Appling, Interval functions and real Hilbert spaces, Rend. Circ. Mat. Palermo (2) 11 (1962), 154-156. MR 27 #4040. MR 0154081 (27:4040)
  • [2] B. W. Helton, Integral equations and product integrals, Pacific J. Math. 16 (1966), 297-322. MR 32 #6167. MR 0188731 (32:6167)
  • [3] -, A product integral representation for a Gronwall inequality, Proc. Amer. Math. Soc. 23 (1969), 493-500. MR 40 #1562. MR 0248310 (40:1562)
  • [4] J. C. Helton, Product integrals, bounds and inverses, Texas J. Sci. (to appear).
  • [5] -, Bounds for products of interval functions, Pacific J. Math. (to appear). MR 0360969 (50:13416)
  • [6] A. Kolmogoroff, Untersuchungen über den Integralbegriff, Math. Ann. 103 (1930), 654-696. MR 1512641
  • [7] J. S. MacNerney, Integral equations and semigroups, Illinois J. Math. 7 (1963), 148-173. MR 26 #1726. MR 0144179 (26:1726)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A39

Retrieve articles in all journals with MSC: 26A39


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0349925-0
Keywords: Product integral, sum integral, subdivision-refinement integral, interval function
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society